Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 285, NWS Tulsa, OK

July 30, 2023Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2023, 6:59 PM CDT for Carroll County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2023, 6:59 PM CDT (23:59 UTC)
Expired
Jul 30, 2023, 7:30 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Carroll County, AR

The radar

The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

344 
WUUS54 KTSA 302359
SVRTSA
ARC015-310030-
/O.NEW.KTSA.SV.W.0285.230730T2359Z-230731T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
659 PM CDT Sun Jul 30 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Carroll County in northwestern Arkansas...

* Until 730 PM CDT.

* At 659 PM CDT, a severe thunderstorm was located near Osage, moving
  southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Carrollton...                     Osage...
  Delmar...                         Dryfork...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3612 9346 3616 9350 3629 9340 3628 9330
      3612 9330
TIME...MOT...LOC 2359Z 303DEG 10KT 3621 9339 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
742 
WWUS54 KTSA 310019
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
719 PM CDT Sun Jul 30 2023

ARC015-310030-
/O.CON.KTSA.SV.W.0285.000000T0000Z-230731T0030Z/
Carroll AR-
719 PM CDT Sun Jul 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN CARROLL COUNTY...

At 719 PM CDT, a severe thunderstorm was located 3 miles southwest of
Red Bank, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Carrollton...                     Delmar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3613 9344 3628 9332 3627 9330 3612 9330
      3612 9343
TIME...MOT...LOC 0019Z 304DEG 15KT 3617 9331 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:18 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 30, 6:18 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
618 PM CDT Sun Jul 30 2023

...New AVIATION...

.SHORT TERM...
(Through Tonight)
Issued at 237 PM CDT Sun Jul 30 2023

Heat continues across the area with upper level high pressure
firmly in control. Some CU development within a weak sfc convergent
zone noted over far NW AR this afternoon, which may give way to
very isolated TSRA later this afternoon. That said, will include a
pre first period to account for the aforementioned activity.
Current heat advisory in effect for the entire area will remain in
effect through 9 pm. Light winds in place overnight should allow
temps to fall into the 70s areawide.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 237 PM CDT Sun Jul 30 2023

A thunderstorm complex developing along the periphery of the upper
ridge may clip parts of NW AR after 12z, though the bulk of the
activity should remain north and east of the area. Will keep low
PoPs for that area tomorrow. NBM looks a little too aggressive
with low dewpoints through the afternoon. Used a blend of NBM/NAM
across the area, but maintained the west to east dewpoint
gradient. Have added Adair and the remaining NW AR counties to the
heat advisory for tomorrow. Dewpoints in those areas will be
slower to mix out from any convection and debris clouds that may
linger. Upper ridge to expand through the middle of next week
which will result in warmer temperatures in conjunction with a
lower afternoon dewpoint trend. Towards the end of the week and
into the weekend, models continue to trend towards flattening the
upper ridge, which by the end of the week introduces low precip
chances beginning across the northern parts of the forecast area
along with slightly cooler temperatures.

&&

.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Sun Jul 30 2023

Ongoing thunderstorms across the northeastern fringes of the
forecast area will remain east of the NW AR terminals, but close
enough to ROG to warrant a VCTS mention through 03Z. The main
aviation concern is the potential for a thunderstorm complex
expected to develop across portions of MO late tonight to extend
far enough west to affect the NW AR sites once again around
daybreak. Most of the latest CAMs have trended toward a more
eastward track, consistent with the going public forecast. As
such, will not continue the PROB30s in the TAFs, but aviation
interests should remain aware that the inclusion of potential on-
station thunderstorm impacts could occur on future TAF issuances
if a westward trend in the data is noted later. Outside of these
thunderstorm concerns, VFR conditions should prevail at all sites,
with wind speeds remaining under 10kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 102  80 103 /   0   0   0   0
FSM   78 100  77 104 /  10  10   0   0
MLC   76 102  79 103 /   0   0   0   0
BVO   73 102  77 101 /   0   0   0   0
FYV   75  97  76  99 /  10  10   0  10
BYV   73  96  72 101 /  20  30  10  10
MKO   75 101  76 102 /   0   0   0   0
MIO   73  99  76 101 /  10  10   0   0
F10   74 101  76 101 /   0   0   0   0
HHW   75 100  76 101 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from 11 AM to 9 PM CDT Monday for OKZ049-053>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011-
     019-020-029.

     Heat Advisory from 11 AM to 9 PM CDT Monday for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...23
LONG TERM....23
AVIATION...22
Hazardous weather outlook, Jul 30, 5:08 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Sun Jul 30 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Sun Jul 30 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Heat index values near 105 degrees will remain possible through
around sunset.

Isolated thunderstorms will remain possible early this evening,
and then again late tonight, across parts of far northwest
Arkansas. Gusty winds and brief heavy downpours will be possible
with any storm that develops.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Dangerous Heat Potential.
WEDNESDAY and THURSDAY...High Wind Potential...Dangerous Heat Potential.
FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Dangerous heat will continue all week, with the mid week period
being the hottest. Breezy conditions will also develop Wednesday
into Thursday. The pattern will begin to change towards next
weekend with some cooling and increasing moisture. The chance of
thunderstorms will also be on the rise at that time.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:21 AM CDTHeat AdvisoryTSABenton, Carroll, Madison, Washington43 hr
Jul 30, 5:49 PM CDTSevere Thunderstorm WarningTSACarroll, Madison41 min
Jul 30, 6:21 PM CDTSevere Thunderstorm WarningTSACarroll, Madison39 min
Jul 30, 6:50 PM CDTAreal Flood AdvisoryTSACarroll3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.